Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Does Seroquel used for insomnia also help depression?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Hi I have been taking fast acting Seroquel 300 mg for insomnia for about 3 years. I also take Cymbalta. I have gone off before for short periods and besides having trouble sleeping, I think I feel depressed when not on it. I do not have bipolar or postmodernism (phonetic). Does Seroquel also help with depression?
Posted Sun, 9 Mar 2014 in Mental Health
Answered by Dr. Jonas Sundarakumar 1 hour later
Brief Answer: Seroquel can help with depression... Detailed Answer: Hello and welcome to Healthcare Magic. Thanks for your query. Seroquel (Quetiapine) is a medication belonging to a group called anti-psychotics. It is usually used to treat psychotic disorders. Sometimes, it is also used as an add-on medication to treat depression, when depression is severe or when the response to antidepressants has been poor. Seroquel also has sedative properties i.e. it can help with sleep problems. Cymbalta (Duloxetine) is an anti-depressant medication. Since you are on a combination of an anti-depressant and an anti-psychotic, it is possible that you must have had a severe depression or a depression which did not respond well to anti-depressants alone. Since you also must have had sleep problems, your doctor must have decided to start you on Seroquel. Now, it is definitely not a good idea to stop Seroquel abruptly and on your own. Besides resulting in sleep problems, there is also a risk of relapse of depression. In case you are having any problems with the medication and would like to stop it, this has to be done only after consulting your doctor and only very gradually. Wish you all the best. Regards, Dr. Jonas Sundarakumar Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor